Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 1, NWS Bismarck, ND

May 10, 2011Grant County, Sioux County, North Dakota

NWS Bismarck, ND issued this severe thunderstorm warning at May 10, 2011, 12:43 AM MDT for Grant County, Sioux County, North Dakota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 10, 2011, 12:43 AM MDT (06:43 UTC)
Expired
May 10, 2011, 1:45 AM MDT
In force
62 min
Issued by
NWS Bismarck, ND
Area
Storm-based polygon
Hail
1.5 in
Wind
50.0 mph

Counties Grant County, ND, Sioux County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 06:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 6.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2011-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2011-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 39 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
792 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
39 m²/s²
0-3 km storm-relative helicity
354 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

533 
WUUS53 KBIS 100643
SVRBIS
NDC037-085-100745-
/O.NEW.KBIS.SV.W.0001.110510T0643Z-110510T0745Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
143 AM CDT TUE MAY 10 2011

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
  CENTRAL SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...

* UNTIL 245 AM CDT/145 AM MDT/

* AT 138 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. 
  THIS STORM WAS LOCATED NEAR WALKER...OR 55 MILES EAST OF LEMMON...
  AND MOVING NORTH AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  SELFRIDGE AROUND 155 AM CDT.

THIS STORM PRODUCED GOLFBALL SIZED HAIL IN NORTHERN CORSON COUNTY 
AROUND 133 AM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR LARGE DESTRUCTIVE HAIL CAPABLE OF PRODUCING
SIGNIFICANT DAMAGE. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4595 10134 4635 10123 4633 10105 4628 10105
      4630 10100 4632 10100 4628 10072 4594 10089
      4594 10126
TIME...MOT...LOC 0643Z 195DEG 20KT 4598 10101
WIND...HAIL <50MPH 1.50IN

$$

KINNEY
4 follow-up statements
979 
WWUS53 KBIS 100654
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
154 AM CDT TUE MAY 10 2011

NDC037-085-100745-
/O.CON.KBIS.SV.W.0001.000000T0000Z-110510T0745Z/
GRANT ND-SIOUX ND-
154 AM CDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL SIOUX
AND EAST CENTRAL GRANT COUNTIES UNTIL 245 AM CDT/145 AM MDT/...

AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR SELFRIDGE...OR 55 MILES SOUTH OF BISMARCK...
MOVING NORTH AT 30 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF CENTRAL 
SIOUX AND EAST CENTRAL GRANT COUNTIES. A SECOND STRONG THUNDERSTORM 
WILL MOVE INTO SOUTHERN SIOUX COUNTY AROUND 2 AM CDT...AND COULD 
ALSO PRODUCE HAIL UP TO QUARTER SIZE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL OF GOLF BALL SIZE 
IN NORTHERN CORSON COUNTY. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4595 10134 4635 10123 4633 10105 4628 10105
      4630 10100 4632 10100 4628 10072 4594 10089
      4594 10126
TIME...MOT...LOC 0652Z 190DEG 25KT 4607 10100
WIND...HAIL <50MPH 1.00IN

$$

KINNEY
812 
WWUS53 KBIS 100717
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
217 AM CDT TUE MAY 10 2011

NDC037-085-100745-
/O.CON.KBIS.SV.W.0001.000000T0000Z-110510T0745Z/
GRANT ND-SIOUX ND-
217 AM CDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL SIOUX
AND EAST CENTRAL GRANT COUNTIES UNTIL 245 AM CDT/145 AM MDT/...

AT 215 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 8 MILES SOUTH OF BREIEN...OR 39 MILES SOUTH OF
BISMARCK...MOVING NORTH AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF NORTHERN SIOUX COUNTY.

A SECOND STORM WILL AFFECT SELFRIDGE BY 230 AM CDT...WITH PENNY TO 
QUARTER SIZE HAIL POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4595 10134 4635 10123 4633 10105 4628 10105
      4630 10100 4632 10100 4628 10072 4594 10089
      4594 10126
TIME...MOT...LOC 0716Z 188DEG 25KT 4627 10095
WIND...HAIL <50MPH 1.00IN

$$

KINNEY
402 
WWUS53 KBIS 100730
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
230 AM CDT TUE MAY 10 2011

NDC037-100740-
/O.CAN.KBIS.SV.W.0001.000000T0000Z-110510T0745Z/
GRANT ND-
130 AM MDT TUE MAY 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GRANT COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4595 10114 4630 10101 4630 10100 4632 10100
      4628 10072 4594 10089
TIME...MOT...LOC 0730Z 195DEG 37KT 4602 10094

$$

NDC085-100745-
/O.CON.KBIS.SV.W.0001.000000T0000Z-110510T0745Z/
SIOUX ND-
230 AM CDT TUE MAY 10 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN SIOUX
COUNTY UNTIL 245 AM CDT...

AT 229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED NEAR SELFRIDGE...OR 56 MILES SOUTH OF BISMARCK...
MOVING NORTH AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
  SELFRIDGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO 
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4595 10114 4630 10101 4630 10100 4632 10100
      4628 10072 4594 10089
TIME...MOT...LOC 0730Z 195DEG 37KT 4602 10094
WIND...HAIL <50MPH 1.00IN

$$

KINNEY
386 
WWUS53 KBIS 100741
SVSBIS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
241 AM CDT TUE MAY 10 2011

NDC085-100751-
/O.EXP.KBIS.SV.W.0001.000000T0000Z-110510T0745Z/
SIOUX ND-
241 AM CDT TUE MAY 10 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SIOUX COUNTY WILL
EXPIRE AT 245 AM CDT/145 AM MDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

LAT...LON 4595 10114 4630 10101 4630 10100 4632 10100
      4628 10072 4594 10089
TIME...MOT...LOC 0741Z 195DEG 37KT 4613 10090

$$

KINNEY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at May 9, 10:50 PM MDT, 1 hour 53 minutes earlier.

Area forecast discussion, May 9, 10:50 PM MDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
1150 PM CDT MON MAY 9 2011

.UPDATE...OVERALL FORECAST ON TRACK.

&&

.DISCUSSION...SHOWERS AND THUNDERSTORMS NOW PUSHING ACROSS THE SOUTHERN
BORDER. HEAVY RAINFALL APPEARS LIKE THE MAIN THREAT AS THE SEVERITY
OF THE STORMS SHOULD WEAKEN AS THEY MOVE INTO SOUTHERN NORTH DAKOTA.
WILL STILL NEED TO MONITOR FOR LARGE HAIL AND DAMAGING WINDS EARLY
ON AS THEY CROSS THE BORDER SINCE PAST HISTORY OF THESE STORMS IN
SOUTH DAKOTA SUGGEST THIS. HOWEVER GREATER STABILITY PER SPC
MESOSCALE ANALYSIS IS EVIDENT AS YOU MOVE FURTHER INTO NORTH
DAKOTA FROM THE SOUTH. THE RESULT SHOULD BE FOR A WEAKENING OF THE
HAIL/WIND THREAT WITH TRANSITIONING TO MOSTLY A MODERATE TO HEAVY
RAIN THREAT. WILL BE MONITORING FOR ANY FLOODING ISSUES.

&&

.AVIATION...MAIN CHANGES TO THE CURRENT TAFS WERE TO ADJUST FOR CURRENT
CONDITIONS. REDUCED WINDS OVERNIGHT AT ALL TAF SITES. SHOWERS AND
THUNDERSTORMS NOW MOVING ACROSS SOUTHERN NORTH DAKOTA WILL LIKELY
IMPINGE ON KBIS WITH HEAVY RAIN IN NEXT COUPLE OF HOURS. KJMS
CURRENTLY IS ON THE EDGE OF THE PRECIPITATION NOW CROSSING INTO
NORTH DAKOTA.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...KS
AVIATION....DC
Hazardous weather outlook, May 9, 11:10 PM MDT, 1 hour 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1210 AM CDT TUE MAY 10 2011

NDZ001>005-009>013-017-110515-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-
1210 AM CDT TUE MAY 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA AND NORTHWEST NORTH DAKOTA.

.DAY ONE...REST OF TONIGHT

HEAVY RAIN IS FORECAST OVERNIGHT WITH SOME POTENTIAL FOR OVERLAND
FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

HEAVY RAIN IS EXPECTED TUESDAY WITH TOTAL RAINFALL AMOUNTS BETWEEN
ONE AND TWO INCHES...ESPECIALLY OVER WESTERN AREAS OF NORTH DAKOTA.

.SPOTTER INFORMATION STATEMENT...

CALL RAIN REPORTS IN TO THE NATIONAL WEATHER SERVICE IN BISMARCK AT
701-223-4582.

NDZ018>023-025-031>037-040>048-050-051-110515-
DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-FOSTER-GOLDEN VALLEY-
BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE-HETTINGER-
GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
1210 AM CDT TUE MAY 10 2011 /1110 PM MDT MON MAY 9 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...REST OF TONIGHT

THUNDERSTORMS WITH HEAVY RAIN ARE LIKELY OVERNIGHT...ESPECIALLY OVER
WESTERN AREAS. AN ISOLATED SEVERE STORM IS POSSIBLE WITH LARGE HAIL
AND HIGH WIND...MAINLY SOUTH OF INTERSTATE 94.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

RAIN SHOWERS AND A CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY.
SOME STORMS OVER THE JAMES RIVER VALLEY COULD BE SEVERE.

.SPOTTER INFORMATION STATEMENT...

CALL REPORTS OF SEVERE WEATHER...INCLUDING HEAVY RAIN...IN TO THE
NATIONAL WEATHER SERVICE AT 701-223-4582.

KS/JP MARTIN

In the hours before

Special weather statement, May 9, 8:54 PM MDT, 3 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
954 PM CDT MON MAY 9 2011

NDZ040>045-100415-
ADAMS-BOWMAN-GRANT-HETTINGER-SIOUX-SLOPE-
854 PM MDT MON MAY 9 2011

...SPECIAL WEATHER STATEMENT FOR SOUTHWEST NORTH DAKOTA COUNTIES
CONCERNING THUNDERSTORM THREATS OVERNIGHT...

AT 845 PM MDT...STRONG TO SEVERE THUNDERSTORMS...AND WITH TORRENTIAL
RAIN...WERE OVER WESTERN SOUTH DAKOTA. THEY WERE MOVING NORTH...
TOWARD THE NORTH DAKOTA BORDER. THESE STORMS ARE FORECAST TO WEAKEN
A BIT AS THEY CROSS INTO SOUTHWEST NORTH DAKOTA BETWEEN 945 PM AND
1045 PM MDT. AT THIS TIME IT LOOKS LIKE VERY HEAVY RAIN...HAIL AS
LARGE AS NICKLES...AND WINDS AS HIGH AS 45 MPH...WILL BE POSSIBLE
ALONG U.S. HIGHWAY 12 THROUGH SOUTHWEST NORTH DAKOTA...INCLUDING AT
BOWMAN AND HETTINGER.

LIGHTNING CAN KILL SO BE SURE TO REMAIN INDOORS THIS EVENING IF
STORMS MOVE INTO YOUR AREA.

ALSO...AS ALWAYS...IF YOU COME TO A FLOODED AREA...DO NOT DRIVE INTO
THE WATER.

JP MARTIN
Special weather statement, May 9, 10:32 PM MDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1132 PM CDT MON MAY 9 2011

NDZ042-044>046-100530-
ADAMS-EMMONS-GRANT-SIOUX-
1032 PM MDT MON MAY 9 2011

...THUNDERSTORMS WERE APPROACHING THE NORTH DAKOTA BORDER FROM SOUTH
DAKOTA...

AT 1130 PM CDT...1030 MOUNTAIN...STRONG THUNDERSTORMS...AND WITH
VERY HEAVY RAIN...WERE MOVING TOWARD THE NORTH DAKOTA BORDER FROM
SOUTH DAKOTA. THEY EXTENDED FROM ABOUT 40 MILES SOUTHEAST OF
HETTINGER...TO NEAR MOBRIDGE. MOVEMENT WAS NORTH AROUND 30 MPH.

THESE STORMS COULD PRODUCE VERY HEAVY RAIN...HAIL AS LARGE AS
NICKLES...AND WINDS AS HIGH AS 50 MPH...ALONG THE SOUTH DAKOTA
BORDER COUNTIES FROM THE HETTINGER AREA...THROUGH FORT YATES...TO
STRASBURG...BETWEEN NOW AND 1230 AM CDT TUESDAY.

LIGHTNING CAN KILL SO BE SURE TO REMAIN INDOORS IF STORMS MOVE INTO
YOUR AREA.

ALSO...AS ALWAYS...IF YOU COME TO A FLOODED AREA...DO NOT DRIVE INTO
THE WATER.

JP MARTIN
Special weather statement, May 9, 10:51 PM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1151 PM CDT MON MAY 9 2011

NDZ046>048-050-051-100545-
DICKEY-EMMONS-LA MOURE-LOGAN-MCINTOSH-
1151 PM CDT MON MAY 9 2011

...STRONG THUNDERSTORMS IN MCINTOSH COUNTY...AND OTHERS WERE
APPROACHING DICKEY COUNTY...

AT 1145 PM CDT...THUNDERSTORMS WERE DEVELOPING IN WESTERN MCINTOSH
COUNTY...JUST NORTHEAST OF ZEELAND. THIS IS ABOUT 75 MILES SOUTHEAST
OF BISMARCK. OTHER STORMS WERE AROUND ABERDEEN...SOUTH DAKOTA...AND
MOVING NORTH...TOWARD LUDDEN AND OAKES.

THESE STORMS WILL PRODUCE VERY HEAVY RAIN...HAIL AS LARGE AS
NICKLES...AND WINDS AS HIGH AS 50 MPH BETWEEN NOW AND 100 AM CDT.

LIGHTNING CAN KILL SO BE SURE TO REMAIN INDOORS IF STORMS MOVE INTO
YOUR AREA.

PLACES THAT WILL LIKELY GET THUNDERSTORMS BEFORE 100 AM CDT
INCLUDE...WISHEK...BURNSTAD...LUDDEN...AND OAKES.

JP MARTIN
Special weather statement, May 9, 11:27 PM MDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1227 AM CDT TUE MAY 10 2011

NDZ034>037-042-045>047-050-100630-
BURLEIGH-EMMONS-GRANT-KIDDER-LOGAN-MCINTOSH-MORTON-SIOUX-STUTSMAN-
1227 AM CDT TUE MAY 10 2011

...SPECIAL WEATHER STATEMENT...

AT 1220 AM CDT/1120 PM MDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
SHIELDS...THROUGH CANNONBALL...AND NAPOLEON...MOVING NORTH AT 30 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
  SOLEN...              KINTYRE...            HAZELTON...
  BREIEN...             BRADDOCK...           ST. GERTRUDE...
  FORT RICE...          RALEIGH...            HUFF...
  FLASHER...            MOFFIT...             LAKE ISABEL...
  CRYSTAL SPRINGS...    MEDINA...             LEITH...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED. MOTORISTS SHOULD BE PREPARED FOR BRIEF
PERIODS OF VERY HEAVY RAIN...AND PONDING WATER ON STREETS AND LOW
LYING AREAS.

KINNEY
Special weather statement, May 9, 11:41 PM MDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
1241 AM CDT TUE MAY 10 2011

NDZ048-051-100630-
DICKEY-LA MOURE-
1241 AM CDT TUE MAY 10 2011

...SPECIAL WEATHER STATEMENT...

AT 1239 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME EAST CENTRAL DICKEY COUNTY...MOVING
NORTH AT 35 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  OAKES NOW...
  GLOVER BY 1250 AM CDT...
  VERONA BY 100 AM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED. MOTORISTS CAN EXPECT PONDING WATER ON STREETS AND LOW LYING
AREAS.

KINNEY
Special weather statement, May 10, 12:25 AM MDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
125 AM CDT TUE MAY 10 2011

NDZ034-042-045-100730-
GRANT-MORTON-SIOUX-
125 AM CDT TUE MAY 10 2011

...SPECIAL WEATHER STATEMENT...

AT 120 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH CENTRAL CORSON COUNTY...MOVING NORTH
AT 35 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...CONTINUOUS CLOUD TO GROUND
LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  SHIELDS BY 105 AM MDT...
  BREIEN BY 225 AM CDT...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

KINNEY

The office that day

Everything else NWS Bismarck, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 9, 7:37 PM MDTAreal Flood WarningBISBurke, Divide, McKenzie, Mountrail, Williams4 days
May 9, 9:15 PM MDTAreal Flood AdvisoryBISAdams, Billings, Bowman, Dunn, Golden Valley, Grant and 4 more15 hr
May 10, 1:46 AM MDTSevere Thunderstorm WarningBISBurleigh, Kidder44 min
May 10, 1:58 AM MDTWind AdvisoryBISBurke, Divide, McKenzie, Mountrail, Williams14 hr
May 10, 2:13 AM MDTSevere Thunderstorm WarningBISBurleigh, Emmons, Kidder, Logan47 min
May 10, 2:26 AM MDTSevere Thunderstorm WarningBISKidder, Stutsman, Wells54 min
May 10, 10:10 AM MDTRiver Flood WarningBISWilliams33 hr
May 10, 11:34 AM MDTRiver Flood WarningBISWard68 days
May 10, 1:05 PM MDTAreal Flood AdvisoryBISBottineau, Renville, Ward3 hr
May 10, 1:05 PM MDTRiver Flood WarningBISMcKenzie, Williams105 days
May 10, 1:23 PM MDTRiver Flood WatchBIS6 days
May 10, 3:43 PM MDTAreal Flood AdvisoryBISRenville67 hr

Nearby

Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.